CSN Login
Members Online: 5

Tamoxifen Question

Wendy Joy
Posts: 51
Joined: Jan 2012

I am on my 3rd month of being on Tamoxifen. My only side effects have been related to my "southern regions"...vaginal discharge, confused if I am getting constant yeast infections. Tried treating them, but did not seem to help. Also some soreness, itching, burning. Have an appointment with my gyne next week, but thougth I would see if anyone else has experienced these issues. Obviously pretty frustrating!

JuJuBeez's picture
JuJuBeez
Posts: 332
Joined: Apr 2010

I have been on Tamoxifen for two years, although I stopped taking it 3 weeks ago as a trial to see if I felt better.

It can cause thickening of the uterus and other 'V' issues. I have been getting more yeast infections than I did before taking it. I had found most of my triggers for them before...wet swimsuit, spermicide, colored soap and body wash, bubble bath... the usual. It took seeing a nurse practitioner a few years back to figure out the colored soap thing. I had kept going in, and going in to see the doctor.. when i saw the NP, her first question was "What kind of soap do you use?" Now I only use white soap with no fragrence, like Dove Sensitive skin or Pure and Natural. My pharmacist did say that Tamoxifen can cause imbalances that permit yeast to grow. I would have ob/gyn check out with all the usual tests, and maybe try a Diflucan pill instead of the creams. It seems to work better, and it's only one pill and voila, in a few days the symptoms are gone. And be sure your ob/gyn does a regular uterine biopsy (i get one every 6 months), to watch the lining.

Pretty much anything new I can't explain gets blamed on Tamoxifen. LOL

Good luck and let us know what you find out! I learn so much through what you ladies go through!

Wendy Joy
Posts: 51
Joined: Jan 2012

Thank you for the feedback. I ended up getting my period. First time since pre-chemo. Was pretty shocked! I think my body chemistry was all messed up from everything, including Tamoxifen. I am not sure that getting my period on Tamoxifen is normal. I have an appointment with my oncologist in a few weeks. It will be interesting to see what she has to say. I am also so sore, especially in the mornings, assuming that is from the tamoxifen too. No more "V" problems since I had my period....at least not yet. Oh the lovely things we all share on this site:) !

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

Glad you have no more V problems Wendy. When do you see your gynecologist? I know you said you were seeing your onco in a few weeks, but, your gynecologist should know how your body is reacting to tamox too.

Good luck,

Kylez

Wendy Joy
Posts: 51
Joined: Jan 2012

Seeing her Oct. 8th. Also started using Vagisil soap and that maybe helps. I emailed my Onc and she said to eat more yogurt. Been drinking Kiefer.

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

Good luck Wendy on the 8th. I hope you get the help that you need. Let us know.

Hugs, Megan

Mariannemm's picture
Mariannemm
Posts: 136
Joined: Apr 2010

I do the same thing. I blame everything bad on Tamoxifen! I know I need to take it but I hate what it does to me. Sore & painful joints, weight gain, discharge and etc. Sometimes I stop for awhile, I don't tell anyone, but I just need a break from it. It my be mental but I feel better when I am off it. My hips love it when I don't take it. LOL! I have 3 more years on Tamoxifen and then he will switch me to another type. So a total of 10 years I have to take this stuff. My cancer was a stage 3, lots of nodes and pre-menopausal. Lots of cancer in our family, my Mom died from BC 6 years ago. All the best! Marianne

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

Mariannemm'
Boy, I gain weight too. My shirts dont fit anymore I had to buy new ones. One thing I do is use the tread mill 3 times a week and burn calories. It seems to help a few shirts fit a gain

peanutcat Cathy

Wendy Joy
Posts: 51
Joined: Jan 2012

My pants officially do not fit! SO sad. Do not want to go out and buy new ones:( Working out every day, but doesn't seem to help. I hope it will at least help me not to gain more weight.

disneyfan2008
Posts: 5276
Joined: Oct 2010

I started my 5th year this week on tamoxifen! I had regular internal (not sure of offical name) ultra sounds each 6mths followed by D & C. (looking for thickening of uterus) which I did have...I was post meno at the time. I started bleeding and shortly after had total hysterectomy. (with incsision) since so THICK....

a bit of discharge prior ...no other symptoms..

Denise

RozHopkins
Posts: 446
Joined: Dec 2010

But do get itchy and sore. I change underwear up to three times a day due to discharge Tam causes but another way around this prob is to wear panty liners and change them at intervals that suit your prob. Always wear these if traveling or out of the house long periods of time. Works well for me.

Attygirl's picture
Attygirl
Posts: 121
Joined: Jun 2012

I've been on Tamoxifen for 10n days now and will start wearing a pantyliner regularly. Don't know when my period, irregular bleeding or a discharge may possibly begin!

Thanks!

peanutcat's picture
peanutcat
Posts: 104
Joined: Mar 2011

Join the club. I get sore and irratatated, now I know why

SIROD's picture
SIROD
Posts: 2119
Joined: Jun 2010

I used a prescription drug called "Estring" for many years even though I was ER+. My gynecologist and oncologist did approve of it. It is a vaginal ring inserted for 3 months and is suppose to lubricate where it is needed at the local level. Often people will say the blood will not pick it up. My gynecologist was very up front with me and said 1% is what the blood will pick up.

Once on this product "Estring" I no longer had vaginal dryness and all the problems associated with it.

I didn't have any yeast infections.

Wishing the best,

Doris

Attygirl's picture
Attygirl
Posts: 121
Joined: Jun 2012

I will keep that product in mind should this become an issue for me.
Thanks for sharing, Sister!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network